Korean Circ J.  2008 May;38(5):284-286. 10.4070/kcj.2008.38.5.284.

Rhabdomyolysis Associated With Statin Medication, Exercise and Sauna

Affiliations
  • 1Department of Internal Medicine, Cheil General Hospital & Women's Healthcare Center, Kwandong University College of Medicine, Seoul, Korea. dudghaudwn@hanmail.net

Abstract

Rhabdomyolysis is a syndrome involving the breakdown of skeletal muscle, and this causes myoglobin and other intracellular proteins and electrolytes to leak into the circulatory system. We report here on a case of rhabdomyolysis associated with statin, exercise and sauna exposure. A 63-year-old woman presented to our hospital, and she had been taking simvastatin for over 6 years due to dyslipidemia. She complained of developing myalgia and weakness of the lower extremities over the previous 5 days. She had used a sauna more than 4 hours daily for 20 years, and she had started unaccustomed exercise in the sauna 1 week prior to admission. Her serum creatine kinase concentration was 45,990 IU/L. Conservative treatment was started with the discontinuation of her statin medication, exercise and use of the sauna. Her symptoms and serum creatine kinase level decreased 1 week after admission and she was discharged with minimal residual muscle weakness.

Keyword

Rhabdomyolysis; Statin; Exercise; Sauna
Full Text Links
  • KCJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr